Contact Us
Stamford Daily Voice serves Stamford, CT
Return to your home site

Menu

Stamford Daily Voice serves Stamford, CT

Nearby Sites

Breaking News: Football Player At Sacred Heart University Killed In Crash
Police & Fire

CT Teen Dies After Overdosing On Fentanyl At School Where 40 Bags Were Found

The Sport and Medical Academy School
The Sport and Medical Academy School Photo Credit: Google Maps street view

A Connecticut teen who overdosed on fentanyl at school where 40 bags of the drug were located by police has died.

The 13-year-old, 7th-grade student died on Saturday, Jan. 15 after overdosing on the drug on Thursday, Jan. 13 at the Sport and Medical Academy School in Hartford.

Two other students were also hospitalized but later released.

Hartford Police Lt. Aaron Boisvert said investigators found 40 small bags of fentanyl during a search of the school following the overdose.

The bags were found stashed in two classrooms and the gymnasium, police said. The drugs were reportedly packaged and stamped for sale. 

A test of the drugs by the federal Drug Enforcement Agency confirmed the drug was fentanyl.

Boisvert released a statement saying the DEA warned that fentanyl that is about 50 times more potent than “what has regularly been found and tested” in the region has been recovered in Hartford.

“The strength and potency of this product can be deadly to anyone coming in contact with it, including absorption through the skin,” Boisvert added.

Hartford Mayor Luke Bronin said the police department will continue its investigation and seek to hold accountable "the adults who are ultimately are responsible for this child’s death." 

“In the meantime, our prayers are with everyone touched by this loss, and we will do everything we can to support the SMSA community," the mayor said.

The student who died has not been identified.

The academy, located at 280 Huyshope Ave., is a college preparatory magnet school for students in grades six through 12. 

to sign up for Daily Voice's free daily emails and news alerts.